Sarcoidosis is an inflammatory disease that creates cyst-like collections of cells called granulomas. Joint pain isn't as prevalent a symptom as it is in other auto-immune diseases and what you're describing doesn't sound like typical sarcoid. Mainly, with sarcoidosis, you experience strange swelling organs. For instance, my symptoms (and they vary widely with the person depending on the type of sarcoidosis you have) were swelling of the eye, lymph nodes, salivary gland and a fever that lasted for 3.5 weeks with no explanation whatsoever. Secondary symptoms were loss of appetite, change in taste perception (though I've heard that's rare), night sweats and severe fatigue. Symptoms change also based on the type of sarcoidosis you have. Mainly, it affects the lungs, heart, brain or skin. If the aches and pains are your only symptoms, I would say it's probably not sarcoid.
I'm also taking prednisone currently (as treatment for the sarcoid) and I'm guessing that's where your muscle spasms are coming from. I'm constantly getting cramps in various muscles and this didn't start until after I began treatment. Mainly they happen in my legs and feet at night and in my back and sides during the day.
Joint pain can be a cursor to an auto-immune disease but not generally sarcoidosis. If you're concerned, I would discuss the issue with your doctor. There are blood tests they can run to check for auto-immune diseases. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.